Alert archive / Montana / Flash Flood Warnings in 1997
Flash Flood Warning 13, NWS Billings, MT
NWS Billings, MT issued this flash flood warning at Jun 9, 1997, 9:35 PM MDT for Big Horn County, Montana. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 9, 1997, 9:35 PM MDT (03:35 UTC)
- Expired
- Jun 10, 1997, 1:35 AM MDT
- In force
- 4 hr
- Issued by
- NWS Billings, MT
- Area
- Whole counties
County Big Horn County, MT
The radar
The Billings radar (KBLX), 99 km from the middle of the area, began a volume at 03:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 3.6 hours before the alert went out and 272 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 101 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 1801 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBIL 100335 FFWBIL MTC003-100735- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BILLINGS MT 935 PM MDT MON JUN 9 1997 THE NATIONAL WEATHER SERVICE IN BILLINGS MT HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 135 AM MDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTH CENTRAL MONTANA ...SOUTHWESTERN BIG HORN COUNTY AT 935 PM MDT...BILLINGS DOPPLER RADAR ESTIMATED 3 INCHES OF RAIN FROM STRONG THUNDERSTORMS IN THE LAST HOUR. THIS AREA OF HEAVY RAIN WAS 10 MILES EAST OF FORT SMITH IN SOUTHWEST BIG HORN COUNTY. RADAR ALSO INDICATED MORE STRONG THUNDERSTORMS WITH HEAVY RAIN THAT WILL PASS OVER THIS AREA THROUGH 1030 PM. FLASH FLOODING WILL OCCUR BETWEEN THE BIG HORN RIVER AND THE SOAP CREEK DRAINAGE. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGER OF FLOODING. SCARLETT
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Billings, MT wrote its last area forecast discussion before this flash flood warning went out at Jun 9, 8:41 PM MDT, 54 minutes earlier.
Area forecast discussion, Jun 9, 8:41 PM MDT, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BILLINGS MT 800 PM MDT MON JUN 9 1997 CUT OFF LOW OVER NEBRASKA SPINNING A SHORTWAVE ACROSS NORTH DAKOTA INTO EASTERN MONTANA. SHORTWAVES KICKING OFF CONVECTION OVER EASTERN MONTANA. EVENT NOT NEARLY AS WIDESPREAD AS THE LAST TWO NIGHTS. STORMS STILL PRODUCING HEAVY RAIN BUT NO REPORTS OF FLOODING THUS FAR. FEEL LOWERING POPS IN ORDER THIS EVENING AS SCATTERED FITS THE SCENARIO BETTER. WILL REGROUP ZONES TO MATCH CONVECTION. WONDER ABOUT THE FLASH FLOOD WATCH...WILL COORDINATE WITH GTF ON THIS. TEMPERATURES LOOK GOOD TO ME. WORK ZONES DO CONTAIN SIGNIFICANT CHANGES. HUMPHREY BIL TT 055/075 054/078 057 554463 LVM .. 053/071 051/077 ... 556,575 HDN .. 057/078 055/079 ... 554463 MLS .. 061/079 057/080 ... 552342 4BQ .. 060/078 055/078 ... 552342 BHK .. 059/076 054/077 ... 552342 SHR TT 053/072 050/075 050 554352
Nearby
Flash Flood Warnings in Montana, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.